Top
20
Doctor insights on: Is Extreme Cramping During A Period After Stopping The Pill Normal For Women

Share
1

1
Is extreme cramping during a period after stopping the pill normal for women?

Is extreme cramping during a period after stopping the pill normal for women?

Maybe: Off the pill, your body is ovulating again, or trying to, which may cause a heavier build up of the uterine lining. When the heavier lining sheds, called menstruation, you may have more cramping. It may be temporary, or may persist. If it too difficult to manage, try ibuprofen, or go back on the pill. ...Read more

2

2
I have menstrual cramps and no period. I've been off my pill for 8-9 days. Normally after four days from stopping my pill my period starts. Help?

I have menstrual cramps and no period. I've been off my pill for 8-9 days. Normally after four days from stopping my pill my period starts. Help?

May be normal: On the pill, periods can become very light and even disappear. Some cramps may be the only sign of it. You still should rule out pregnancy with a home test, but that is less likely if you have not missed any pills and have been on no other medications. You should have resumed your pill on schedule and will now have to use alternative contraception. Restart the pill when your next period begins. ...Read more

3

3
I stop taking contraceptive pill for 6 months now. been having cramping 1 week before period, which is not usual for me. is it normal?

I stop taking contraceptive pill for 6 months now. been having cramping 1 week before period, which is not usual for me. is it normal?

Native cycle: Being off OCPs for 6 months you have returned to the cycle and symptoms you would have had if you never took them. One of the reasons many people take OCPs is to reduce cramping and pain. ...Read more

4

4
I am having bad cramps, sore breasts, and brown blood during my period on the third day and on BC pills..is this a normal period?

I am having bad cramps, sore breasts, and brown blood during my period on the third day and on BC pills..is this a normal period?

Monitor: Birth control pills are great at lightening the menstrual cycle and decreasing cramps. If this is a one time thing then there is not much to do. If it continues then you should be evaluated by an obgyn ...Read more

7

7
I took the morning after pill about 3 week's ago during my period. I am now experiencing some period like cramps and brown spotting, is this normal?

I took the morning after pill about 3 week's ago during my period. I am now experiencing some period like cramps and brown spotting, is this normal?

Menstrual Periods: No. First you did not in any way need a morning after pill for a sexual encounter during your normal menstrual period. One cannot get pregnant during a period. By taking the morning after pill you messed up your own internal hormones and it may take some time to recover. Which means you must be very careful about protecting against unwanted pregnancy during this time. ...Read more

8

8
Took bcp back to back to skip period one month.Spotting on day 12 of 2nd pack. Is this normal?Should i stop bcp? Feeling like my period is coming.Bloat, cramps, headache.33 yo. 2 kids, on pill for 1yr

Took bcp back to back to skip period one month.Spotting on day 12 of 2nd pack. Is this normal?Should i stop bcp? Feeling like my period is coming.Bloat, cramps, headache.33 yo. 2 kids, on pill for 1yr

Common: When a woman takes 2 (or more) bcp packs back to back it is common to have some spotting, called break through bleeding. Some women can have odd symptoms such as bloating or cramping. It is fine to finish this pack, have a period and go back to taking the bcp the usual way. ...Read more

See 1 more doctor answer
9

9
Why do I have no cramps during my period? Is this normal for other women?

Some women: Respond to prostaglandin with cramps & other's do not. Don't worry, the absence of cramps does not mean that something is wrong. Take care. ...Read more

10

10
I have extreme pain when I exercise during my period. I do have really bad cramps normally but when I exercise its 10 times worse. Its like a burning?

I have extreme pain when I exercise during my period. I do have really bad cramps normally but when I exercise its 10 times worse. Its like a burning?

Things to do:: Dysmenorrhea Tx: NSAID’s, SSRI’s, hormone meds, OTC meds containing diuretics, warm bath, heating pad, exercise & acupuncture are excellent for dysmenorrhea. Avoid caffeine, chocolate, alcohol & salt. Get GYN eval to R/O underlying pathology. Consider omega- 3 fatty acids, magnesium (supplementation or through diet) or Black Cohosh with dr ok. Sipping Chamomile can dissipate pain. ...Read more

See 1 more doctor answer
12

12
21 female. Two months of light period, still had normal cramping before and during, pregnancy tests came back negative, what could be wrong?

21 female. Two months of light period, still had normal cramping before and during, pregnancy tests came back negative, what could be wrong?

Hormonal imbalance: Menstrual irregularities are not uncommon and anovulatory cycle is a common cause. If you miss more than two periods it would be time to see your doctor. If you do not wish to be pregnant, use contraception all the time. You may consider implanted contraceptive or an IUD. Consult this site for more information on this topic. http://www.nichd.nih.gov/health/topics/menstruation/conditioninfo/Pages/causes.aspx Practice safe sex. Get HPV vaccine. ...Read more

13

13
Few months since i took the abortion pill. Now i get sick for days before and during my periods (on my 2nd) Nausea, dizziness, bad cramps. That normal

Few months since i took the abortion pill. Now i get sick for days before and during my periods (on my 2nd) Nausea, dizziness, bad cramps. That normal

Unlikely related: The abortion pill should not have any effects on your periods after the fact. You may want to see an ob/gyn about your symptoms with your periods to see if there isn't anything else going on. It may be worthwhile to also start some form of birth control to better control your periods or even eliminate them, which would be safe as well. Feel free to consult me about this. ...Read more

15

15
Backache, extreme stomach cramps during period, big clots of blood, is this normal? No ib propheen or Tylenol (acetaminophen) will kill pain. Diarreah too?

Birth control: If you are having diarrhea then this may be contributing to your stomach cramps and back pain. A primary care doctor can help you if over the counter diarrhea medication is not helping. Painful, heavy periods can be treated by a variety of birth control options. Consider seeing an Obgyn to help make this better. ...Read more

16

16
Heard abt women bleeding during pregnancy being common. Should I test if i got 2 periods since incident? Both came 10 days late but normal w/ cramps

Heard abt women bleeding during pregnancy being common. Should I test if i got 2 periods since incident? Both came 10 days late but normal w/ cramps

Can do preg. test: If a woman has a regular normal period after sex, then she is not pregnant. If she cannot be certain that her bleeding was a normal period, then she could possibly be pregnant. A urine pregnancy test (available in stores everywhere) done 3 weeks after the last time she had sex will give the answer. Be sure to read the instructions and do the test correctly. ...Read more

17

17
Bright red spotting on cd 15 and 16 with strong onesided cramps. Could this be ovulation or light period after stopping pill 2 months ago?

Bright red spotting on cd 15 and 16 with strong onesided cramps. Could this be ovulation or light period after stopping pill 2 months ago?

Could be: Yes it could be. It would not be unusual to ovualte those days if you have a slightly longer cycle, and some women will spot midcycle from the hormone change. ...Read more

18

18
Since stopping the pill awhile back, I have not had any cramps before my period & bleeding is light. What's it mean if i'm not having cramps anymore?

Good news: It doesn't mean anything except that you are lucky to be having periods without having the trouble of cramps. This is in the normal range and nothing to worry about. ...Read more

19

19
Period started a week earlier while on pill.Flow heavier and cramping severe.Lasting two weeks now.Feeling tired and drained.Shows no sign of stopping?

Period started a week earlier while on pill.Flow heavier and cramping severe.Lasting two weeks now.Feeling tired and drained.Shows no sign of stopping?

You need: to see your pill prescriber! It may be "breakthrough bleeding) meaning you may need a BC pill with a different hormonal ratio...but it sound a bit "heavy " for this "simplistic " answer! Hope this helps! Dr Z ...Read more

20

20
Severe painful period with cramps including feeling weak and nauseous after stopping the patch . Is this normal?

Severe painful period with cramps including feeling weak and nauseous after stopping the patch . Is this normal?

No: The discontinuation of a hormonal method of contraception such as the patch will now allow a more "normal ovulatory period" to occur which can cramp. However, severe painful period resumption needs a GYN MD to investigate the cause such as Endometriosis. See one soon. ...Read more